It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-09-2013, 05:12 PM   #1
Newbie
(female)
 
Join Date: Feb 2013
Posts: 1
juvianna HB User
2nd course of Accutane only 4 months post the 1st one!!

Hey guys, new member here!
I took 40 mg Accutane for 6 months, and my skin was wonderfull for a while. After only one month post my skin started to get oily and got some tiny zits. Now I'm 4 months post and those tiny zits started to break out bigger, and now I have a couple of cysts (as I feared).
My doctor told me today I had to begin a 2nd course.
On my 1st course the side effects were mild and bearable, but since it's been only 4 months off, I'm quite worried that these side effects will come stronger this time. I'm definately very afraid of hair loss, which I have not experienced yet.

Has someone ever had a 2nd course after such a short period off? How was it? Did your acne return after?? What about hairloss, did you have it?

PS: I have PCOS and have been on the best BC pills for the past 8 years. The condition is under control but my acne hardly got any better before Accutane. I've also tried spironolactone and metformin and nothing. I'm still on my bc pills and all my hormonal levels are normal.

Help, guys, I can't decide what to do...
Thanks!

 
Old 02-09-2013, 05:36 PM   #2
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 5,013
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: 2nd course of Accutane only 4 months post the 1st one!!

A second course of Accutane is frequently required, and the side effects shouldn't be significantly different this time compared to last. You may have better luck not having the oily skin/acne rebound if you taper off it this time at the end of treatment, and some physicians keep people on a very low maintenance dose for awhile after the full dosage period is over.

 
Sponsors Lightbulb
   
Closed Thread

Tags
accutane, acne, hairloss



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:11 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!